ADVERTISEMENT
ADVERTISEMENT

Q. My father has developed enteritis and his abdomen is swollen. Please help.

Answered by
Dr. Anshul Varshney
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 07, 2014 and last reviewed on: Dec 18, 2018

Hello doctor,

After receiving 10 radiations, my father has developed enteritis and his abdomen is swollen. Antibiotics and IV treatment are being carried out. I need further advise here.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

I understand your concern. Radiation enteritis is a very common side effect of radiation therapy. I need to know the following:

  1. How was this diagnosis made?
  2. What medications is he taking?
  3. Also, mention the part of the body he received radiotherapy and do provide the staging.

Thank you doctor,

The diagnosis was made after CECT abdomen. The medications given to him are Pipzo 4.5 injection, Omez injection, Pantocid IV, Cynocal 16 injection, IV fluids (Compound sodium lactate), Metronidazole injection, Emeset 2mL injection, and Calcium Sandoz injection. He is not allowed to eat anything. He has lung carcinoma and was given radiotherapy on left leg bone and pelvic bone. He is in the IVth stage of cancer. He is a heart patient, diabetic, hypertension patient with a single stent. We brought him to our hometown this month, and he was admitted since the first night. We cannot take him outside our hometown, as he is very weak and other constraints. Please advise.

#

Hi,

Welcome back to icliniq.com.

Thank you for reverting. Yes, this is radiation enteritis. The treatment that is going on is fine. However, I would advise you to discuss with your doctor for two things that I would have given:

  1. To add Metronidazole antibiotic to the prescription to give anaerobic cover.
  2. To give him parenteral nutrition. That is adding nutritional supplements given through IV drip.

Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Intestinal Hyperpermeability, Causes and Clinical Correlations

.. detail the conditions and diseases associated with altered intestinal permeability .. ...   Read full

What is the treatment for adenocarcinoma found in marrow biopsy?

.. are the questions which come to my mind, which is not provided by the information you provided: What were the complaints of your patient? Why is she on a ventilator? What is the working diagnosis of the doctors? Have the doctors informed ...   Read full

Could radiation therapy cause T-wave inversion?

Thank you doctor, The patient has had radiotherapy for early stage of left side breast cancer six months back ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Radiation Oncologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.